Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 10, 2008, 1:56 PM CDT for Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 1:56 PM CDT (18:56 UTC)
- Expired
- Jun 10, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 49 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 101900
FFWILX
ILC101-110100-
/O.NEW.KILX.FF.W.0032.080610T1856Z-080611T0100Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 800 PM CDT.
* AT 156 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS CONTINUING TO OCCUR AS A RESULT OF SEVERAL LEVEE BREAKS
ALONG THE EMBARRAS AND WABASH RIVERS EARLIER THIS MORNING. FLOODING
IS OCCURRING NEAR THE LAWRENCEVILLE AIRPORT...IN THE TOWN OF
WESTPORT...AND IN RURAL AREAS IMMEDIATELY ADJACENT TO THE FAILED
LEVEES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAWRENCEVILLE...PINKSTAFF...BIRDS...BILLET...WESTPORT...
AND ST. FRANCISVILLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3867 8755 3865 8761 3862 8762 3860 8761
3857 8765 3857 8770 3885 8768 3886 8753
3880 8750 3872 8750
TIME...MOT...LOC 1856Z 180DEG 0KT 3876 8763
$$
BARNES1 follow-up statement
000
WGUS73 KILX 110108
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT TUE JUN 10 2008
ILC101-110112-
/O.EXP.KILX.FF.W.0032.000000T0000Z-080611T0100Z/
LAWRENCE-
802 PM CDT TUE JUN 10 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN LAWRENCE COUNTY...
THE FLASH FLOOD WARNING FOR EASTERN LAWRENCE COUNTY HAS BEEN ALLOWED
TO EXPIRE. NO ADDITIONAL LEVEE FAILURES HAVE BEEN REPORTED SINCE
EARLIER THIS MORNING AND NO ADDITIONAL RAINFALL IS EXPECTED OVER THE
NEXT 24 HOURS.
HOWEVER...AN AREAL FLOOD WARNING REMAINS IN AFFECT FOR LAWRENCE
COUTY AND SURROUNDING AREAS OF SOUTHEAST ILLINOIS UNTIL TOMORROW
EVENING. NUMEROUS RURAL ROADS AND LOW LYING AREAS ACROSS THE WARNED
AREA ARE STILL UNDER WATER.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3867 8755 3865 8761 3862 8762 3860 8761
3857 8765 3857 8770 3885 8768 3886 8753
3880 8750 3872 8750
TIME...MOT...LOC 1856Z 180DEG 0KT 3875 8763
$$
AUTENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:43 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 10, 12:43 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1243 PM CDT TUE JUN 10 2008 .DISCUSSION... ISSUED 1040 AM CDT TUE JUN 10 2008 MORNING SURFACE ANALYSIS SHOWS WEAK AREA OF HIGH PRESSURE BUILDING INTO THE MIDWEST...WHILE FRONTAL BOUNDARY HAS PUSHED WELL TO THE E/SE INTO THE OHIO RIVER VALLEY. UPPER SHORT-WAVE EVIDENT ON WATER VAPOR IMAGERY HAS TRACKED INTO THE GREAT LAKES/OHIO VALLEY...WITH SYNOPTIC SUBSIDENCE/DRYING IN ITS WAKE ACROSS CENTRAL ILLINOIS. WILL LIKELY SEE FEW-SCT DIURNAL CU LATER THIS MORNING INTO THE AFTERNOON...BUT SKIES WILL REMAIN MOSTLY SUNNY ACROSS THE BOARD FOR THE BALANCE OF THE DAY. HAVE UPDATED GRIDS TO REDUCE CLOUD COVER AND REMOVE SLIGHT CHANCE POPS ACROSS THE NORTH DURING THE MORNING. 15Z TEMPS ARE MAINLY IN THE UPPER 60S AND LOWER 70S ACROSS THE AREA...WELL ON THEIR WAY TO AFTERNOON READINGS IN THE LOWER TO MIDDLE 80S. HAVE TWEAKED AFTERNOON HIGHS AND HOURLY TEMPS JUST A BIT...BUT NOT ENOUGH TO MAKE ANY SIGNIFICANT CHANGES TO THE GOING FORECAST. WILL SEND OUT UPDATED ZONES SHORTLY TO REMOVE MORNING WORDING. BARNES && .AVIATION... ISSUED 1243 PM CDT TUE JUN 10 2008 HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH THE ENTIRE 18Z TAF PERIOD. W/SW WINDS OF BETWEEN 10 AND 20KT WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON UNDER A MOSTLY CLEAR SKY. MAY SEE A FEW-SCT DIURNAL CU POP UP AROUND THE AREA OVER THE NEXT HOUR OR TWO...BUT THESE WILL QUICKLY FADE AWAY TOWARD SUNSET. CLEAR SKIES WILL CONTINUE TONIGHT INTO WEDNESDAY AS WELL. AS THE HIGH PRESSURE GRADUALLY SHIFTS EAST OF THE REGION...GUSTY SOUTHERLY WINDS WILL DEVELOP AFTER 14Z. BARNES && .PREV DISCUSSION... ISSUED 233 AM CDT TUE JUN 10 2008 COUPLE OF SHORT WAVES MOVING THROUGH THE REGION. SOME LINGERING POST FRONTAL SHOWERS HEADING EAST INTO INDIANA...WHILE ONE OF THOSE SHORT WAVES KICKING UP A SMALL AREA THUNDERSTORMS TO THE NW. THESE SHOWERS HEADED FOR ILX NRN COUNTIES...AND WILL BE A LAST MINUTE CALL FOR THE FORECAST PACKAGE. OTHER THAN THAT...MAIN FORECAST PROBLEMS ARE THE TEMPS THROUGH THE NEXT COUPLE OF DAYS UNTIL NEXT SYSTEM MOVES INTO MIDWEST LATER THURSDAY. FORECAST IS A BLEND OF THE NAM AND GFS FOR THE MOST PART. SHORT TERM...TODAY AND TOMORROW... MAIN ISSUE IS THE SHORT WAVE ROTATING THROUGH THE MIDWEST BRINGING SHOWERS TO EASTERN IA AND ACROSS THE MISS RIVER VALLEY. NONE OF THE SHORT RANGE MODELS HAVE A GOOD GRIP ON THE ACTIVITY. BEST CONVECTION WITH THOSE SHOWERS IS TRANSLATING SOMEWHAT TO THE NRN TIER OF THE CLUSTER. THAT BEING SAID...SHOWERS COULD BE VERY SCATTERED BY THE TIME 12Z ROLLS AROUND AND THE FORECAST IS VALID. ON THE OTHER SIDE OF THE CWA...THERE IS NEW DEVELOPMENT ON THE SOUTH SIDE OF THE ACTIVITY ON THE EASTERN SIDE OF THE STATE. PROGRESSION OF THE UPPER WAVE IS A BIT SLOWER IN GETTING OUT OF HERE...AND WILL BE ADDED TO THE FORECAST FOR THE MORNING. DRYING OUT IN THE EVENING WILL START A TEMPORARY DRYING TREND FOR THE NEXT COUPLE OF DAYS WITH WARM TEMPS. LONG TERM...THURSDAY THROUGH SATURDAY... SYSTEM THAT WAS PREVIOUSLY CONFINED TO MOSTLY THURSDAY...HAS NOW DELAYED SOMEWHAT TO MOSTLY EARLY FRIDAY MORNING AND FRIDAY. NEXT COUPLE OF MODEL RUNS MAY DELAY THE ONSET OF THURSDAYS RAIN TO AFTER 00Z THURS NIGHT. IN THE MEANTIME...HAVE POPS BEGINNING IN THE NW ON THURSDAY...INCREASING THROUGH THE NIGHT ACROSS THE CWA UNTIL FRIDAY BEING MORE WIDESPREAD. WITH SLOWING TREND...HAVE KEPT POPS DOWN TO CHANCE THOUGH THE EXISTENCE OF THE SYSTEM AND ITS ASSOCIATED PRECIP IS NOT IN QUESTION. WILL BE UPPING POPS AS TIME GROWS CLOSER. SATURDAY HAS LINGERING SLIGHT CHANCE POPS IN THE SE...AND HAVE KEPT THEM...ESPECIALLY WITH THE SLOWING OF THE FRONT. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 11:44 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1144 AM CDT TUE JUN 10 2008 ILZ027>031-037-038-045-046-111100- CHAMPAIGN-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-VERMILION- WOODFORD- 1144 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>044-047>053-111100- CASS-CHRISTIAN-DE WITT-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN- PIATT-SANGAMON-SCHUYLER-SCOTT- 1144 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS AND SANGAMON RIVER BASINS FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-111100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1144 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EASTERN AND SOUTHEASTERN ILLINOIS THROUGH AT LEAST TONIGHT. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES INTO THE MIDWEST. THE POTENTIAL EXISTS FOR SEVERE WEATHER...SO KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Jun 10, 8:09 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
809 AM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 SSE CLAY CITY 38.62N 88.32W
06/09/2008 M1.00 INCH CLAY IL CO-OP OBSERVER
MOSTLY PENNY SIZED HAIL...SOME HAIL STONES UP TO QUARTER
SIZED
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 38 min |
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 45 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 58 min |
| Jun 10, 2:40 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 7:32 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.